Communication in Physical Sciences https://journalcps.com/index.php/volumes <p>Communication in physical Science is a peer reviewed journal published by Faculty of Physical Sciences, University of Nigeria]- Formerly Journal of Physical Sciences</p> en-US okon.nnabuk@unn.edu.ng (Prof Nnabuk Okon Eddy) uchechukwu.okoro@unn.edu.ng (Prof. U.C. Okoro) Tue, 20 Jul 2021 16:36:18 -0400 OJS 3.2.1.2 http://blogs.law.harvard.edu/tech/rss 60 Health Risk Assessment of Heavy Metals in Soil Rhizosphere and Onion Bulbs Cultivated in Danbam Farmlands, North East, Nigeria https://journalcps.com/index.php/volumes/article/view/202 <p><strong>Authors: Elisha Karu*, Buhari Magaji, Aishatu Umar Maigari and&nbsp;Fauziyya Aliyu Jibo</strong></p> <p><strong>Received: 24 June 2021/Accepted 05 July 2021</strong></p> <p>This study was conducted to determine the levels of heavy metals (Cd, Cr, Mn, and Pb) in soil rhizosphere and onion bulbs from four locations in the Danbam area of Bauchi State Spectrophotometry method were employed for the determination of the concentrations of the metals. The concentrations of all the heavy metals were found to be in the range 4.06 × 10<sup>-8 </sup>to 1.91 × 10<sup>-1 </sup>mg/kg which are below the permissible level (0.02, 500, and 0.3 mg/kg for Cd, Mn, and Pb respectively) set by FAO/WHO. The study also revealed that daily metal intake (DIM), hazard quotient (HQ), and hazard index (HI) were below unity and points to the nonexistence of potential public health. Calculated bioconcentration factors (BCF) suggested a higher concentration of heavy metal ions in the soil than in the onion bulbs and did not portray any risk to public health</p> Elisha Karu, Buhari Magaji, Aishatu Umar Maigari, Fauziyya Aliyu Jibo Copyright (c) 2010 The Journal and the author https://creativecommons.org/licenses/by-nc/4.0 https://journalcps.com/index.php/volumes/article/view/202 Wed, 07 Jul 2021 00:00:00 -0400 A Type I Half Logistic Exponentiated-G Family of Distributions: Properties and Application https://journalcps.com/index.php/volumes/article/view/208 <p><strong>Communication in Physical Sciences, 2020, 7(3): 147-163</strong></p> <p><strong>Authors: Olalekan Akanji Bello<sup>*</sup>, Sani Ibrahim Doguwa, Abubakar Yahaya and Haruna Mohammed Jibril </strong></p> <p><strong>Received: 12 June 2021/Accepted 09 September 2021</strong></p> <p>Several new improved, generalized, and extended families of distributions have been discovered in recent years from families of distributions to aid their application in a variety of fields. The Type I half-logistic exponentiated-G family of distributions which generalizes and extends the Type I half-logistic family of distributions, with two extra positive shape parameters is investigated and proposed. We discuss some of the statistical properties of the proposed family such as explicit expressions for the quantile function, ordinary and incomplete moments, generating function, reliability, and order statistics.&nbsp; Some of the new family’s sub-models are discussed.&nbsp; We discuss the estimation of the model parameters by the method of maximum likelihood. Two real data sets are employed to show the applicability and flexibility of the new family.</p> Olalekan Akanji Bello, Sani Ibrahim Doguwa, Abubakar Yahaya, Haruna Mohammed Jibril Copyright (c) 2010 The Journal and the author https://creativecommons.org/licenses/by-nc/4.0 https://journalcps.com/index.php/volumes/article/view/208 Tue, 14 Sep 2021 00:00:00 -0400